Alert archive / Washington / Wind Advisories in 2009

Wind Advisory 22, NWS Seattle, WA

November 19, 2009

NWS Seattle, WA issued this wind advisory at Nov 19, 2009, 9:31 AM PST. It took effect at Nov 19, 2009, 12:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2009, 9:31 AM PST (17:31 UTC)
In effect from
Nov 19, 2009, 12:00 PM PST
Expired
Nov 20, 2009, 12:00 AM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 191731
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
931 AM PST THU NOV 19 2009

...STRONG WINDS EXPECTED ACROSS PORTIONS OF WESTERN WASHINGTON
THROUGH LATER TODAY INTO THE EVENING...

.ANOTHER STRONG STORM SYSTEM WILL APPROACH THE REGION TODAY AND
PASS BY TO THE NORTH TONIGHT. AS A RESULT HIGH WINDS ARE EXPECTED
ALONG THE COAST AND NORTH INTERIOR LATE TODAY INTO THE EVENING.

WAZ001-503-506-510-200115-
/O.CON.KSEW.HW.W.0005.000000T0000Z-091120T0800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
931 AM PST THU NOV 19 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT
FOR THE NORTH INTERIOR.

SOUTHERLY WINDS WILL INCREASE ONCE AGAIN ACROSS THE NORTH INTERIOR
TODAY. WINDS WILL PEAK DURING THE LATE AFTERNOON AND EVENING
HOURS WITH SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS
60 MPH. WINDS WILL EASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ516-517-200115-
/O.CON.KSEW.HW.W.0005.000000T0000Z-091120T0800Z/
NORTH COAST-CENTRAL COAST-
931 AM PST THU NOV 19 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT
ALONG THE NORTH AND CENTRAL COAST.

STRONG SOUTHERLY WINDS WILL DEVELOP ONCE AGAIN ALONG THE NORTH AND
CENTRAL COAST. SUSTAINED WINDS SPEEDS WILL RANGE FROM 35 TO 45
MPH WITH GUSTS TO 70 MPH. WINDS WILL EASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ505-507>509-511-200115-
/O.NEW.KSEW.WI.Y.0022.091119T2000Z-091120T0800Z/
EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
931 AM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

SOUTHERLY WINDS WILL INCREASE ONCE AGAIN THIS AFTERNOON AND
EVENING. SUSTAINED WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH
LOCAL GUSTS TO 50 MPH. WINDS WILL EASE LATE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
1 follow-up statement
000 
WWUS76 KSEW 192343
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
343 PM PST THU NOV 19 2009

WAZ001-503-506-510-200800-
/O.CON.KSEW.HW.W.0005.000000T0000Z-091120T0800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
343 PM PST THU NOV 19 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT
ACROSS THE NORTH INTERIOR.

SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS
AS HIGH AS 60 MPH WILL CONTINUE ACROSS THE NORTH INTERIOR. WINDS
WILL EASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ516-517-200800-
/O.CON.KSEW.HW.W.0005.000000T0000Z-091120T0800Z/
NORTH COAST-CENTRAL COAST-
343 PM PST THU NOV 19 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT
FOR THE NORTH AND CENTRAL COAST.

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE NORTH AND CENTRAL
COAST. SUSTAINED WINDS SPEEDS WILL RANGE FROM 35 TO 45 MPH WITH
GUSTS TO 70 MPH. WINDS WILL EASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ505-507>509-511-200800-
/O.CON.KSEW.WI.Y.0022.000000T0000Z-091120T0800Z/
EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
343 PM PST THU NOV 19 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

STRONG SOUTHERLY WINDS ARE EXPECTED THIS EVENING. SUSTAINED WIND
SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH.
WINDS WILL EASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:30 AM PST, 1 minute earlier.

Area forecast discussion, Nov 19, 9:30 AM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PST THU NOV 19 2009

.SYNOPSIS...THE FRONT SITTING OVER THE AREA WILL BE RE-ENERGIZED BY
A STORM SYSTEM APPROACHING FROM THE WEST. THIS SYSTEM WILL KICK UP
THE WINDS AGAIN LATE TODAY WITH ANOTHER SURGE OF RAIN...BOTH OF
WHICH WILL LAST INTO THE EVENING HOURS. THE FINAL SYSTEM IN THIS
QUICK HIT TRIO WILL MOVE ACROSS THE AREA FRIDAY.  WHILE BREEZY AND
WET THIS WILL BE A WEAKER SYSTEM OVERALL WITH COLDER AIR FOLLOWING
IT. THEN ADDITIONAL STORMS WILL INVADE THE AREA WITH MORE WIND AND
PRECIPITATION ON SATURDAY AND MONDAY.

&&

.SHORT TERM...ROUND FOUR ON ITS WAY. THE NEXT STRONG WAVE WILL SWEEP
OVER THE OFFSHORE WATERS AND INTO VANCOUVER ISLAND THIS
AFTERNOON...SURFACE LOW PRES CENTER NEAR 980-985 MB. NICE COMMA
FORMING ON THE WV AND IR SATELLITE. ANOTHER ROUND OF STRONG SOUTH TO
SOUTHEAST WINDS ANTICIPATED...PRIMARILY THE COAST AND NORTH
INTERIOR. WINDS ARE MARGINAL IN THE CENTRAL SOUND AREA FROM
SEATTLE/TACOMA NORTHWARD ONCE AGAIN...BUT CANNOT RULE OUT LOCAL
GUSTS TO 50 MPH. WILL UPDATE THE ZONES TO ADD A WIND ADVISORY.

THE FRONTAL BOUNDARY LIES BETWEEN KAST AND KHQM...WITH WARMER AIR
MOVING FARTHER INLAND TODAY. THIS WILL RAISE OUR SNOW LEVELS TO
AROUND 5000 FT IN THE OLYMPICS WITH MAINLY HEAVY RAIN EXPECTED. THE
CASCADES WILL GET HAMMERED WITH SNOW LEVEL RISING TO 4000-5000 FT.
THE PASSES WILL STAY NEAR OR BELOW FREEZING WITH SE FLOW. RAIN/SNOW
WILL TAPER FROM SOUTH TO NORTH THIS EVENING BUT COULD STILL SEE
HEAVY SNOW AT BAKER.

THE BAROCLINIC BAND WILL WILL BECOME MORE NORTH/SOUTH ORIENTATED
OVERNIGHT AS THE THE UPPER LEVEL TROUGH STARTS TO DIG OFFSHORE. THIS
WILL FOCUS THE BULK OF THE PRECIP ALONG THE COAST AND OLYMPICS. THE
UPPER TROUGH AXIS WILL SHIFT INLAND EARLY FRI MORNING WITH HEAVY
PRECIP PRETTY MUCH ENDING ACROSS W WA...ALTHOUGH WILL NEED TO WATCH
THE CASCADES ONCE AGAIN WITH SNOW LEVELS LOWERING DOWN TO 2000 FEET.

LOOKS LIKE ANOTHER SYSTEM WILL IMPACT THE REGION SAT NIGHT. 33

.LONG TERM...PREVIOUS DISCUSSION...AFTER A RELATIVE LULL IN THE
ACTION SUNDAY...BASICALLY ONLY SOME SHOWERS...ANOTHER FRONTAL SYSTEM
WILL REACH THE COAST LATE MONDAY WITH RAIN AND SOME WIND OUT AHEAD
OF IT.  SNOW LEVELS WILL BE RISING WITH THIS STORM...HOWEVER IT IS
EXPECTED TO BE MOVING ALONG FAIRLY QUICKLY LESSONING THE IMPACT ON
AREA RIVERS.  BEYOND THAT MODELS CONTINUE TO TRY BUILDING A RIDGE
OVER THE WEST COAST FOR TUESDAY AND WEDNESDAY FOR DRIER
WEATHER...THEN THEY BRING STORMS TO THE REGION AGAIN LATER IN THE
WEEK.  TIS WINTER.  CERNIGLIA

&&

.HYDROLOGY...PREVIOUS DISCUSSION...THE FOCUS FOR HEAVY PRECIPITATION
OVER THE NEXT 24 TO 36 HOURS IS OVER THE OLYMPICS...WILLAPA HILLS
AND NORTH CASCADES. NO FLOOD CONCERNS FOR THE GREEN RIVER.

SNOW LEVELS OVER THE SOUTH CASCADES THIS MORNING ARE NEAR 6000 FEET
AND THAT WILL SPREAD NORTH AND EAST THROUGH THE DAY AS A WARM FRONT
LIFTS ACROSS THE REGION.  THE RAIN TODAY AND TONIGHT OVER THE
OLYMPICS WILL BE INTENSE ENOUGH TO LIKELY DRIVE SEVERAL
RIVERS...SKOKOMISH...SATSOP...BOGACHIEL AND REMOTELY THE ELWHA TO OR
ABOVE FLOOD STAGE.  MEANWHILE THE CASCADES GET THE BULK OF THE
PRECIPITATION IN THE FROM OF SNOW AND IN LIGHTER AMOUNTS.

RIVER MODELS FORECAST THE CHEHALIS AND SOME RIVERS FLOWING INTO IT
FROM THE WILLAPA HILLS AND OLYMPICS TO FLOOD.  WATCHES FOR THOSE
AREAS WILL BE MAINTAINED.

ANOTHER SYSTEM IS FORECAST TO DIVE SE INTO WESTERN WA SAT OR SAT
NIGHT...BUT SO FAR LOOKS RATHER PROGRESSIVE AND COLDER.  500 MB
HEIGHTS DIP DOWN INTO THE 520S AS THE UPPER LEVEL TROUGH MOVES
INLAND SO A LARGE PART OF THIS PRECIPITATION WILL BE SNOW IN THE
MOUNTAINS.

EARLY NEXT WEEK...MODELS DEVELOP AN UPPER LEVEL RIDGE OVER THE WEST
WITH DRIER WEATHER ANTICIPATED....PERHAPS SUNDAY OR SUNDAY NIGHT.
THE RIDGE MAY BREAK DOWN ON MON AS A SYSTEM MOVES INTO SOUTHERN B.C.
AND POSSIBLY CLIPPING W WA.  THE EURO HANGS THIS SYSTEM FARTHER BACK
AND NORTH...MAINLY AFFECTING VANCOUVER ISLAND AND THE NORTHERN
PORTION OF THE CWA.  MODELS RE-AMPLIFY THE UPPER LEVEL RIDGE BY MID
WEEK...BUT CONFIDENCE IS THE FORECAST REMAINS LOW AS THE GFS BRINGS
THE RIDGE AXIS ALONG THE B.C./ALBERTA LINE...WHILE THE ECMWF KEEP
THE RIDGE ALONG THE COAST.  EVENTUALLY...LOOKS LIKE THE RIDGE WILL
SHIFT FARTHER INLAND WITH A PERIOD OF WET WEATHER TOWARD THE END OF
THE WEEK. ALBRECHT/CERNIGLIA

&&

.AVIATION...A COLD FRONT LIES OVER WESTERN WASHINGTON...EXTENDING SW
FROM N WA COAST OVER THE NE PACIFIC. A STRONG SURFACE LOW MOVING NE
UP THE COLD FRONT WILL CURVE N...CROSSING N VANCOUVER ISLAND 06Z.
THE LOW WILL BRING THE WINDS UP AGAIN...WITH ANOTHER ROUND OF LOW
LEVEL WIND SHEAR EXPECTED DUE TO 925 MB /2500 FT/ WINDS INCREASING
BACK TO 40-55 KT. WINDS ARE WEAKER THROUGH PUGET SOUND RIGHT NOW SO
CIGS HAVE LOWERED TO MVFR. ONCE THE WINDS INCREASE...SHOULD SEE CIGS
RISE A BIT...TO MOSTLY OVC030-050 IN CONTINUING RAIN.

KSEA...CIGS DOWN TO BKN020-030 RIGHT NOW WITH WEAKER WINDS. EXPECT
LOW LEVEL WINDS 2500 FT TO INCREASE BACK TO 40-50 KT BY 21Z AND
CONTINUE THROUGH 09Z. THIS SHOULD PRODUCE MORE LOW LEVEL WIND SHEAR.
EXPECT CIGS TO RISE A LITTLE ONCE THE WINDS KICK IN. RAIN
CONTINUING. KAM

&&

.MARINE...ANOTHER 985 MB LOW WILL APPROACH THE AREA TODAY...CURVING
N AND CROSSING N VANCOUVER ISLAND AROUND 06Z. STORMS UP FOR THE
COAST AND GALES INLAND. THIS ONE LOOKS SLIGHTLY WEAKER FOR INLAND
AREAS. GALE WARNING ISSUED FOR PUGET SOUND. SHOULD SEE WINDS EASE
LATE TONIGHT. NEXT FRONTAL SYSTEM ARRIVES SATURDAY THEN THE SERIES
CONTINUES INTO MID NEXT WEEK. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNINGS AND/OR FLOOD WATCHES ARE IN EFFECT FOR A
     PORTION OF THE CWA.

     A HIGH WIND WARNING REMAINS IN EFFECT FOR THE COAST AND NORTH
     INTERIOR TIL MIDNIGHT TONIGHT.

     A WIND ADVISORY IS IN EFFECT FOR SEATTLE TACOMA EVERETT
     BREMERTON AREAS...EAST PUGET SOUND LOWLANDS...HOOD CANAL.

     A WINTER STORM WARNING REMAINS IN EFFECT FOR THE CASCADES TIL
     4 PM TODAY.

     A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE COAST TIL 4 AM
     FRI.

     A WINTER STORM WATCH IS IN EFFECT FOR THE CASCADES FROM FRI
     AFTERNOON THROUGH LATE FRI NIGHT.

PZ...A STORM WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS AND
     WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

     A GALE WARNING IS IN EFFECT FOR THE REMAINING WATERS.

     A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SEVERE GRAYS
     HARBOR BAR CONDITIONS.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.

In the hours before

Local storm report, Nov 19, 8:32 AM PST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
832 AM PST THU NOV 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 E SAPPHO              48.07N 124.24W
11/19/2009  M3.60 INCH       CLALLAM            WA   TRAINED SPOTTER

            3.60 INCHES IN 24 HOURS, ENDING 7 AM THURSDAY. 11.30
            INCHES IN 4 DAYS, ALSO ENDING 7 AM THURSDAY.

0800 AM     HEAVY RAIN       4 SW MONTESANO          46.97N 123.65W
11/19/2009  M2.32 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            2.32 INCHES RAIN IN 24 HOURS, ENDING 8 AM THURSDAY

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 4:00 AM PSTRiver Flood WarningSEWClallam34 hr
Nov 19, 4:00 AM PSTRiver Flood WarningSEWGrays Harbor42 hr
Nov 19, 4:18 AM PSTSmall Craft Advisory for WindsSEW5 hr
Nov 19, 4:19 AM PSTWinter Storm WatchSEW24 hr

Nearby

Wind Advisories in Washington, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.